Dangerous New “Zombie Drug” Creeping Into South Carolina
A dangerous new drug called Xylazine is creeping into South Carolina. The “zombie drug” is being linked to eight overdoses in Clarendon County.
Xylazine goes by many names, including “tranq,” “tranq dope,” and “zombie drug.” It was originally for veterinary use as an animal tranquilizer. But, that is not quite the same. Xylazine is dangerous by itself but can mix with other illicit drugs such as heroin, cocaine, or fentanyl.
Some are calling the arrival of Xylazine the next evolution of the drug crisis. Side effects include unconsciousness and sores that turn into rotting skin. According to CBS News, Xylazine abuse has attracted the attention of the FDA, which is taking measures to restrict its import.
Because of the eight overdose cases (all of which happened within a week), the Clarendon County Sheriff’s Office shared a Facebook post warning about the dangers of Xylazine:
“Over the past week, right here in Clarendon County, there have been at least 8 overdose cases by individuals who have taken a “blue pill” containing Xylazine,” said a post from Clarendon County Behavioral Services. “Two of these cases were young adolescents. “Tranq” is the common street name. It is actually a non-opioid animal TRANQuilizer. Most will use the drug with other drugs without the user’s knowledge. This can be very deadly and irreversible. Please talk to your kids and loved ones.”
Many should be careful with the new drug and keep their eyes aware. Learn about the hazards of this drug and understand the effects that it can have.